Alert archive / Washington / Wind Advisories in 2013
Wind Advisory 9, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Apr 10, 2013, 3:33 AM PDT for 7 counties in Washington; 6 counties in Oregon. It took effect at Apr 10, 2013, 11:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2013, 3:33 AM PDT (10:33 UTC)
- In effect from
- Apr 10, 2013, 11:00 AM PDT
- Expired
- Apr 10, 2013, 8:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Morrow County, OR, Sherman County, OR, Umatilla County, OR, Wasco County, OR, Wheeler County, OR, Benton County, WA, Columbia County, WA, Franklin County, WA, Kittitas County, WA, Klickitat County, WA, Walla Walla County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 77 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.6 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
955 WWUS76 KPDT 101033 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 333 AM PDT WED APR 10 2013 ...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON... .A COLD FRONT WILL CAUSE WINDS TO INCREASE THIS AFTERNOON WITH VERY WINDY CONDITIONS PERSISTING THROUGH THIS EVENING. WAZ026-102200- /O.NEW.KPDT.WI.Y.0009.130410T1800Z-130411T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 333 AM PDT WED APR 10 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING. * TIMING: WINDS WILL BEGIN INCREASING AROUND MIDDAY...BECOMING VERY WINDY THIS AFTERNOON AND EVENING. * WINDS: NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: MINOR PROPERTY DAMAGE IS POSSIBLE WITH STRONGEST GUSTS. LOOSE OBJECTS MAY BE PICKED UP AND CAUSE A HAZARD. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
3 follow-up statements
230 WWUS76 KPDT 102019 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 119 PM PDT WED APR 10 2013 ...VERY WINDY IN THE KITTITAS VALLEY THIS AFTERNOON... .A TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT WILL CAUSE WINDS TO INCREASE THIS AFTERNOON...WITH VERY WINDY CONDITIONS PERSISTING THROUGH THIS EVENING. WAZ026-110300- /O.CON.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 119 PM PDT WED APR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDS WILL CONTINUE TO INCREASE THIS AFTERNOON... BECOMING VERY WINDY LATE THIS AFTERNOON AND EARLY EVENING. * WINDS: NORTHWEST 30 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS: MINOR PROPERTY DAMAGE IS POSSIBLE WITH STRONGEST GUSTS. LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
999 WWUS76 KPDT 102353 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 453 PM PDT WED APR 10 2013 ...VERY WINDY ACROSS SOUTH CENTRAL WASHINGTON AND CENTRAL AND NORTHEAST OREGON THROUGH THIS EVENING... .A TIGHT PRESSURE GRADIENT BEHIND A COLD FRONT HAS CAUSED WINDS TO INCREASE THIS AFTERNOON...WITH VERY WINDY CONDITIONS PERSISTING THROUGH THIS EVENING. ORZ041-042-044-507-508-WAZ024-027>029-521-110300- /O.EXA.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA... CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...BICKLETON...GOLDENDALE 453 PM PDT WED APR 10 2013 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: WINDS HAVE INCREASED TO 30 TO 40 MPH WITH GUSTS TO 50 MPH. VERY WINDY CONDITIONS WILL CONTINUE THROUGH SUNSET THEN DECREASE OVERNIGHT. * WINDS: SOUTHWEST TO WEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: LOCAL BLOWING DUST IS EXPECTED...MAINLY NEAR NEWLY PLOWED FIELDS. LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS OF HIGH PROFILE VEHICLES MAY EXPERIENCE SUDDEN WIND GUSTS AND STRONG CROSSWINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$ WAZ026-110300- /O.CON.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 453 PM PDT WED APR 10 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. * TIMING: IT WILL REMAIN VERY WINDY THROUGH EARLY EVENING. * WINDS: NORTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH. * IMPACTS: MINOR PROPERTY DAMAGE IS POSSIBLE WITH STRONGEST GUSTS. LOOSE OBJECTS MAY BECOME AIRBORNE. DRIVERS ALONG INTERSTATE 90 WILL EXPERIENCE SUDDEN AND STRONG WIND GUSTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
285 WWUS76 KPDT 110248 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 748 PM PDT WED APR 10 2013 WAZ026-110400- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/ KITTITAS VALLEY- INCLUDING THE CITIES OF...ELLENSBURG...THORP 748 PM PDT WED APR 10 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS ARE GRADUALLY DECREASING IN THE KITTITAS VALLEY AND WILL CONTINUE TO DECREASE OVERNIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ ORZ041-042-044-507-508-WAZ024-027>029-521-110400- /O.EXP.KPDT.WI.Y.0009.000000T0000Z-130411T0300Z/ EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-YAKIMA VALLEY- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...DUFUR... MADRAS...MAUPIN...MORO...PRINEVILLE...REDMOND...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...WHITE SALMON...NACHES...SUNNYSIDE...TOPPENISH...YAKIMA... CONNELL...PROSSER...TRI-CITIES...DAYTON...WAITSBURG... WALLA WALLA...BICKLETON...GOLDENDALE 748 PM PDT WED APR 10 2013 ...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING. WINDS ARE GRADUALLY DECREASING THIS EVENING AND WILL CONTINUE TO DECREASE OVERNIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Apr 10, 2:38 AM PDT, 55 minutes earlier.
Area forecast discussion, Apr 10, 2:38 AM PDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
238 AM PDT WED APR 10 2013
.SHORT TERM...TODAY THROUGH FRIDAY...A COLD FRONT WILL MOVE THROUGH
THE AREA TODAY...YET SOUTHWEST FLOW AHEAD OF THE FRONT WILL ALLOW
TEMPERATURES TO WARM INTO THE 60S. RAIN WILL REACH THE CASCADES
LATER THIS MORNING...THEN SPREAD EASTWARD WITH THE FRONT THIS
AFTERNOON. A STRONG SHORTWAVE WILL ALSO ACCOMPANY THE FRONT...WHICH
WILL CAUSE BREEZY TO WINDY CONDITIONS THROUGH EARLY EVENING.
WESTERLY WINDS WILL INCREASE TO 20-30 MPH WITH STRONGER GUSTS. THE
STRONGEST WINDS WILL OCCUR AS THE FRONT PASSES. IN THE KITTITAS
VALLEY...SUSTAINED WINDS COULD EXCEED 30 MPH AND A WIND ADVISORY
WILL BE IN EFFECT THROUGH 8 PM. THIS FRONT WILL ALSO CREATE SOME
MARGINAL INSTABILITY SO THERE IS A SLIGHT CHANCE OF THUNDERSTORMS
FROM THE BLUE MOUNTAINS EASTWARD. THE FRONT WILL PASS QUICKLY AND
EXIT THE AREA BY LATE EVENING. UPSLOPE FLOW WILL THEN KEEP SHOWERS
GOING OVER THE MOUNTAINS THROUGH THE NIGHT. SHOWERS WILL TAPER OFF
ON THURSDAY AFTERNOON AS HIGH PRESSURE AND DRIER AIR RETURN. MILD
CONDITIONS CAN BE EXPECTED ON THURSDAY BUT AFTERNOON WINDS WILL BE
BREEZY DUE TO TIGHT SURFACE PRESSURE GRADIENTS. FRIDAY WILL ALSO BE
MILD...BUT WITH LIGHTER WINDS. THE NEXT WEATHER SYSTEM MAY BEGIN
SENDING SHOWERS OVER THE WASHINGTON CASCADES ON FRIDAY AFTERNOON.
TRIMARCO
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY. A FAIRLY ACTIVE WEATHER
PATTERN WILL BE OVER THE REGION DURING THE EXTENDED. A LARGE AREA
OF LOW PRESSURE MOVE INTO SOUTH BRITISH COLUMBIA ON FRIDAY NIGHT
AND SATURDAY WITH FRONT CROSSING THE AREA. THERE SHOULD BE SCATTERED
PRECIPITATION BUT STRONG WINDS ON SATURDAY. WE ARE EXPECTED TO
REMAIN IN A FAST NORTHWEST FLOW WITH AN BROAD AREA OF LOW PRESSURE
DROPPING SOUTH OVER MUCH OF THE PACIFIC NORTHWEST SUNDAY THROUGH
TUESDAY. THIS SYSTEM WILL USHER IN SOME UNSEASONABLE COLD AIR
THROUGH THE PERIOD WITH SHOWERY CONDITIONS. 93
&&
.AVIATION...06Z TAFS...VFR CONDITIONS TO PREVAIL OVER NEXT 24
HOURS...INCREASING MID AND HIGH CLOUDS OVERNIGHT WILL GRADUALLY
LOWER TO AROUND 7000 FEET AGL BY MORNING. EXPECT SCATTERED SHOWERS
ON WEDNESDAY WITH CEILINGS 4-6 THOUSAND FEET AGL AS A COLD FRONT
SWEEPS THROUGH THE REGION FOLLOWED BY CLEARING LATE AFTERNOON AND
EVENING. WINDS WILL INCREASE SUBSTANTIALLY AFTER 18Z FROM THE WEST
AT 15 TO 25 KT WITH HIGHER GUSTS DUE TO THE FRONTAL PASSAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 65 37 60 34 / 80 30 10 0
ALW 65 40 62 36 / 90 40 10 0
PSC 70 38 66 35 / 70 0 0 0
YKM 66 36 63 33 / 20 0 0 0
HRI 67 39 64 33 / 70 10 0 0
ELN 61 36 59 32 / 20 10 0 0
RDM 62 27 58 26 / 30 10 0 0
LGD 62 34 56 28 / 80 70 10 10
GCD 61 30 56 27 / 60 50 10 0
DLS 64 41 62 34 / 40 10 10 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING
WAZ026.
&&
THREAT INDEX
TODAY : YELLOW
THURSDAY : GREEN
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
82/93/93Nearby
Wind Advisories in Washington, 2013Wind Advisories in Oregon, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.